As you already know, consuming magnesium has a wide range of perks, and it’s incredibly beneficial for people how are frequently exercising. However, like everything else we consume, taking too much of it could have some negative reactions, all of which can hinder you from going through your everyday tasks, including working out. Here is what could happen if you take too much of this particular supplement:
1. The First Sign: Diarrhea
One of the first signs that your consuming too much magnesium is diarrhea. Now, you should know, such supplements are frequently used as a laxative as a treatment method for constipation that could occur for a wide range of reasons. But, if you take too much of it, it’ll certainly cause diarrhea. Keep in mind, this is one of the first signs of M, hence, you should lower the dosage you’re taking.
2. It Might Cause Your Blood Pressure to Drop
Another common and early sign of a magnesium overdose is hypertension. For those who aren’t aware, hypertension is a fall in your blood pressure, something that could lead you to feel sleepy, lightheaded, extremely dizzy, as well as tired at all times. If you’re experiencing any of the aforementioned symptoms, you should talk with your physician and adjust the dose you’re taking.
3. You’ll Feel Tired
If there is an excess amount of this supplement in your body, you could feel incredibly tired at all times, something that could easily hinder you from exercising or performing everyday tasks. Your energy levels will drop drastically, hence, if you cannot get out of bed in the morning and you’re taking magnesium supplements each day, you might be experiencing lethargy from consuming the supplement.
4. You Might Feel Confused
If you started feeling that you cannot concentrate on certain things or that you cannot remain focused, while, for instance, exercising, it could mean that you’ve consumed too much magnesium. Your cognitive processes will certainly be slower, hence, it will be difficult for you to focus, even if you’re working on the simplest things such as preparing lunch or doing a set of push-ups.
5. Your Heartbeat Will Be Irregular
Although most people don’t realize it, this particular supplement could easily lead to a disruption in your heartbeat, which means that you might feel it ‘skipping’. Keep in mind, if you’re feeling like your heart is skipping, visit your doctor immediately, mostly because if left untreated, you could end up harming your entire cardiac system, which can lead to other, dangerous health problems.
6. You’ll Feel Weak
Last on our list is the fact that taking too much of this particular substance will cause you to feel incredibly weak. Your muscles won’t be able to sustain the simplest physical moves, and your body won’t be able to produce new proteins that are extremely important for your bones and muscles. Without these important proteins, you won’t be able to maintain your muscle strength.
If there is an excess amount of magnesium present in your body, you’ll probably feel one of the symptoms we mentioned in our list above. And if so, you should immediately schedule a meeting with your physician, tell them what you’re experiencing, and then together with them, adjust the supplement dosage you should be taking. Lastly, ensure that you’re also taking the right type of magnesium that’ll suit your metabolism and body.